MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542514
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female who underwent breast reconstruction primary with a 550 cc mentor siltex contour profile spectrum, saline breast implant experienced right sided deflation post procedure.The deflation was diagnosed by a physician.As a result, the device was explanted on (b)(6) 2020.
 
Additional Manufacturer Narrative
Suspect device was received on (b)(6) 2020.Information received with the device indicated that the patient underwent replacement with an unknown device on (b)(6) 2020.Device evaluation completed on (b)(6) 2020: during the visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed, according to the mentor procedure, and it revealed a tear on the anterior view measuring approximately less than 0.1 cm.Please note that the product evaluation lab couldn´t identify a conclusion due to the specific nature of this rupture and insufficient paperwork.The evaluation was limited to non-destructive testing.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Updated device evaluation completed on january 25, 2021: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak test and microscopic examination of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the spec siltex contour 550cc returned device.Leak testing was performed, according to the mentor procedure, and it revealed a tear on the anterior view measuring approximately less than 0.1 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.It should be noted that product failure is multifactorial.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10786244
Report Number1645337-2020-14082
Device Sequence Number3644504
Product Code FWM
UDI-Device Identifier00081317002161
UDI-Public00081317002161
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number3542514
Device Catalogue Number3542514
Device Lot Number7632975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer11/25/2020
01/25/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date12/09/2020
01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR